Alert archive / Kentucky / Flash Flood Watches in 2012

Flash Flood Watch 5, NWS Jackson, KY

May 22, 201215 counties in Kentucky

NWS Jackson, KY issued this flash flood watch at May 22, 2012, 4:15 AM EDT for 15 counties in Kentucky. It took effect at May 22, 2012, 12:00 PM EDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
May 22, 2012, 4:15 AM EDT (08:15 UTC)
In effect from
May 22, 2012, 12:00 PM EDT
Expired
May 22, 2012, 4:36 PM EDT
In force
5 hr
Issued by
NWS Jackson, KY
Flood severity
None

Counties Bell County, KY, Breathitt County, KY, Clay County, KY, Floyd County, KY, Harlan County, KY, Johnson County, KY, Knott County, KY, Knox County, KY, Leslie County, KY, Letcher County, KY, Magoffin County, KY, Martin County, KY, Owsley County, KY, Perry County, KY, Pike County, KY

The radar

The Jackson,KY radar (KJKL), 33 km from the middle of the area, began a volume at 08:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 8.3 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2012-05-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 78 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2012-05-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 123 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
78 J/kg
Mixed-layer CIN
-75 J/kg
Mixed-layer LCL
1256 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
123 m²/s²
0-3 km storm-relative helicity
138 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

751 
WGUS63 KJKL 220815
FFAJKL

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE JACKSON KY
415 AM EDT TUE MAY 22 2012

...LOCALIZED FLASH FLOODING POSSIBLE FROM THIS AFTERNOON INTO THE
EVENING ACROSS PARTS OF EAST KENTUCKY...

.A MOIST AIR MASS AND WEAK STEERING CURRENTS IN PLACE OVER EAST
KENTUCKY WILL RESULT IN SLOW MOVING SHOWERS AND THUNDERSTORMS
DEVELOPING LATER TODAY. THESE WILL PRESENT A THREAT FOR EXCESSIVE
RAINFALL AND A POTENTIAL FOR LOCALIZED FLASH FLOODING. THE MAIN
THREAT WILL BE ACROSS FAR EAST KENTUCKY FROM NOON THROUGH 10 PM EDT. 

KYZ086>088-107-109-110-112>120-221615-
/O.NEW.KJKL.FF.A.0005.120522T1600Z-120523T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
KNOX-BELL-HARLAN-JOHNSON-MAGOFFIN-FLOYD-BREATHITT-KNOTT-OWSLEY-
PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...BARBOURVILLE...MIDDLESBORO...
PINEVILLE...HARLAN...PAINTSVILLE...SALYERSVILLE...PRESTONSBURG...
JACKSON...HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...
WHITESBURG...INEZ...PIKEVILLE
415 AM EDT TUE MAY 22 2012

...FLASH FLOOD WATCH IN EFFECT FROM NOON EDT TODAY THROUGH THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF NORTHEAST KENTUCKY AND 
  SOUTHEAST KENTUCKY...INCLUDING THE FOLLOWING AREAS...IN 
  NORTHEAST KENTUCKY...JOHNSON AND MARTIN. IN SOUTHEAST 
  KENTUCKY...BELL...BREATHITT...CLAY...FLOYD...HARLAN...KNOTT...
  KNOX...LESLIE...LETCHER...MAGOFFIN...OWSLEY...PERRY AND PIKE.

* FROM NOON EDT TODAY THROUGH THIS EVENING

* SLOW MOVING SHOWERS AND THUNDERSTORMS...OFTEN MOVING OVER THE SAME
  AREAS...THIS AFTERNOON INTO THE EVENING...WILL BRING A POTENTIAL OF
  EXCESSIVE RAINFALL TO PARTS OF FAR EAST KENTUCKY. THE EXCESSIVE
  RAINS...ON THE ORDER OF TWO INCHES OR MORE IN AN HOUR...COULD
  RESULT IN LOCALIZED FLASH FLOODING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

GREIF
2 follow-up statements
271 
WGUS63 KJKL 221555 AAA
FFAJKL

FLOOD WATCH...UPDATED
NATIONAL WEATHER SERVICE JACKSON KY
1155 AM EDT TUE MAY 22 2012

...LOCALIZED FLASH FLOODING POSSIBLE FROM THIS AFTERNOON INTO THE
EVENING ACROSS PARTS OF EAST KENTUCKY...

.A MOIST AIR MASS AND WEAK STEERING CURRENTS IN PLACE OVER EAST
KENTUCKY WILL RESULT IN SLOW MOVING SHOWERS AND THUNDERSTORMS
DEVELOPING TODAY. THESE WILL PRESENT A THREAT FOR EXCESSIVE RAINFALL
AND A POTENTIAL FOR LOCALIZED FLASH FLOODING. THE MAIN THREAT WILL BE
ACROSS FAR EAST KENTUCKY THROUGH 10 PM EDT.

KYZ086>088-107-109-110-112>120-230000-
/O.CON.KJKL.FF.A.0005.120522T1600Z-120523T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
KNOX-BELL-HARLAN-JOHNSON-MAGOFFIN-FLOYD-BREATHITT-KNOTT-OWSLEY-
PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...BARBOURVILLE...MIDDLESBORO...
PINEVILLE...HARLAN...PAINTSVILLE...SALYERSVILLE...PRESTONSBURG...
JACKSON...HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...
WHITESBURG...INEZ...PIKEVILLE
1155 AM EDT TUE MAY 22 2012

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF NORTHEAST KENTUCKY AND SOUTHEAST KENTUCKY...
  INCLUDING THE FOLLOWING AREAS...IN NORTHEAST KENTUCKY...
  JOHNSON AND MARTIN. IN SOUTHEAST KENTUCKY...BELL...BREATHITT...
  CLAY...FLOYD...HARLAN...KNOTT...KNOX...LESLIE...LETCHER...
  MAGOFFIN...OWSLEY...PERRY AND PIKE.

* UNTIL 10 PM EDT THIS EVENING

* SLOW MOVING SHOWERS AND THUNDERSTORMS...OFTEN MOVING OVER THE SAME
  AREAS...THIS AFTERNOON INTO THE EVENING...WILL BRING A POTENTIAL OF
  EXCESSIVE RAINFALL TO PARTS OF FAR EAST KENTUCKY. THE EXCESSIVE
  RAINS...ON THE ORDER OF TWO INCHES OR MORE IN AN HOUR...COULD
  RESULT IN LOCALIZED FLASH FLOODING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

GREIF/AR
681 
WGUS63 KJKL 222036
FFAJKL

FLOOD WATCH
NATIONAL WEATHER SERVICE JACKSON KY
436 PM EDT TUE MAY 22 2012

KYZ086>088-107-109-110-112>120-222145-
/O.CAN.KJKL.FF.A.0005.000000T0000Z-120523T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
KNOX-BELL-HARLAN-JOHNSON-MAGOFFIN-FLOYD-BREATHITT-KNOTT-OWSLEY-
PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...BARBOURVILLE...MIDDLESBORO...
PINEVILLE...HARLAN...PAINTSVILLE...SALYERSVILLE...PRESTONSBURG...
JACKSON...HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...
WHITESBURG...INEZ...PIKEVILLE
436 PM EDT TUE MAY 22 2012

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF NORTHEAST KENTUCKY AND
SOUTHEAST KENTUCKY HAS BEEN CANCELLED. A FEW SHOWERS OR STORMS COULD
STILL DEVELOP ACROSS THE AREA...BUT THE THREAT FOR FLASH FLOODING HAS
DIMINISHED.

$$

KAS

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this flash flood watch went out at May 22, 3:35 AM EDT, 40 minutes earlier.

Area forecast discussion, May 22, 3:35 AM EDT, 40 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON KY
335 AM EDT TUE MAY 22 2012

.SHORT TERM...(TODAY THROUGH WEDNESDAY)
ISSUED AT 335 AM EDT TUE MAY 22 2012

06Z SFC ANALYSIS SHOWS GENERAL LOW PRESSURE THROUGH THE CENTRAL AND
SOUTHERN APPALACHIANS AS A COLD FRONT HAS JUST ABOUT WASHED OUT OVER
OUR AREA. COOLER AND DRIER AIR IS FOUND JUST TO OUR WEST WHERE HIGH
PRESSURE FROM THE MIDWEST IS EXERTING ITS HOLD. MUCH OF EAST KENTUCKY
REMAINS IN A SOUPY AIR MASS WITH DEWPOINTS IN THE LOW 60S AND
TEMPERATURES NOT MUCH HIGHER. THIS AIR MASS AND THE WEAK FRONT/LOW
PRESSURE/OLD OUTFLOWS HAVE ALL BEEN KEEPING A THREAT OF SHOWERS AND
STRAY THUNDERSTORMS GOING THROUGH THE AREA EARLY THIS MORNING. THE
NEW DEVELOPMENT HAS TRANSITIONED TO THE EASTERN PARTS OF THE CWA BUT
HAS BEEN CAPPED AT JUST SHOWERS FOR NOW. EXPECT THAT TO CHANGE BY
LATE MORNING ONCE THE DIURNALLY DRIVEN INSTABILITY BUILDS. PATCHY FOG
IS FOUND IN THE VALLEYS AND COMBINED WITH A LOW STRATUS ON THE
RIDGETOPS EARLY THIS MORNING. EXPECT THESE TO REMAIN IN PLACE THROUGH
THE FIRST PART OF THE DAY BEFORE DISSIPATING SHORTLY AFTER SUNRISE.
THE SLOW MOVING NATURE OF THE STORMS AND TRAINING ALONG OUTFLOW
BOUNDARIES CONTRIBUTED TO EXCESSIVE RAINFALL IN SEVERAL LOCATIONS
ACROSS EAST KENTUCKY MONDAY AFTERNOON AND EVENING. CONDITIONS WILL BE
QUITE SIMILAR TODAY...BUT LIKELY FOCUSED MORE TO THE EAST.
ACCORDINGLY...AND IN CONJUNCTION WITH WFO RLX...WILL BE ISSUING A
FLASH FLOOD WATCH FOR OUR EASTERNMOST COUNTIES TO RUN FROM NOON
THROUGH 10 PM.

THE MODELS ARE IN GOOD AGREEMENT ALOFT THROUGH THE SHORT TERM AS THEY
ALL TAKE A DECENT...AND SEMI-CLOSED...TROUGH SLOWLY THROUGH THE
SOUTHERN APPALACHIANS TODAY THROUGH WEDNESDAY. THE ECMWF HAS BEEN ON
THIS IDEA FROM THE START AND NOW ALL THE OTHER MODELS HAVE LINED UP
AS WELL. AS A RESULT...A MODEL BLEND SOLUTION IS PREFERRED WITH
FAIRLY HIGH CONFIDENCE. DID GO ALONG WITH THE NAM12 FOR WEATHER
DETAILS GIVEN ITS BETTER RESOLUTION OF THE MESOSCALE FEATURES THAT
WILL LIKELY DOMINATE ACROSS THIS AREA THROUGH WEDNESDAY.

SENSIBLE WEATHER WILL FEATURE A NEAR REPEAT OF MONDAY WITH DIURNALLY
INITIATED CONVECTION LIGHTING UP ALONG OLD OUTFLOW BOUNDARIES THROUGH
THE CWA. THE INDIVIDUAL CELLS WILL MOVE LITTLE GIVEN THE STAGNANT AIR
FLOW ALOFT. THIS...COMBINED WITH RELATIVELY HIGH PWS FOR THIS TIME
OF YEAR...WILL CONTRIBUTE TO A POTENTIAL FOR EXCESSIVE RAINFALL IN
SEVERAL LOCATIONS LATER TODAY. DO ANTICIPATE THE CORE OF ACTIVITY TO
EXIST ABOUT 100 MILES FURTHER EAST TODAY WHEN COMPARED TO MONDAY.
HOWEVER...WITH OUTFLOW BOUNDARIES...SECOND AND LATER GENERATION
CONVECTION...AND PLENTY OF INSTABILITY AROUND NO PART OF EAST
KENTUCKY WILL BE IMMUNE TO A DECENT THREAT OF SHOWERS AND
THUNDERSTORMS BY LATE AFTERNOON. EVEN SO...HAVE LIMITED THE FFA TO
OUR EASTERN BLOCK OF COUNTIES WHERE THE UPPER SUPPORT WILL BE A BIT
MORE FAVORABLE. ELSEWHERE...WILL MENTION THE HEAVY RAIN POTENTIAL IN
THE HWO. CANNOT RULE OUT A SEVERE THREAT...BUT A LACK OF UPPER LEVEL
WINDS AND SHEAR WILL LIKELY KEEP THE STORMS FROM BECOMING TOO
ORGANIZED LEAVING HEAVY RAIN AS THE MAIN THREAT. SIMILAR TO
TONIGHT...EXPECT THE CONVECTION TO TAPER OFF A FEW HOURS FOLLOWING
SUNSET AND THEN BE AT MINIMUM INTO WEDNESDAY MORNING WITH PATCHY FOG
A GOOD BET...PERHAPS DENSE IN THE FAR WEST IF GOOD CLEARING CAN BE
ESTABLISHED. FOR WEDNESDAY...WE SHOULD SEE LESS IN THE WAY OF
CONVECTION AND THE BEST OF IT CONFINED TO THE FAR EASTERN PARTS OF
THE CWA. THE CLOUDS AND PCPN TODAY AND SOME CAA IN THE WEST ON
WEDNESDAY WILL KEEP TEMPERATURES NEAR NORMAL OR JUST ON THE COOL SIDE
BOTH DAYS. TONIGHT WILL BE MUGGY AND MILD GIVEN THE AMPLE MOISTURE IN
THE BOUNDARY LAYER.

FOLLOWED A BLEND OF THE MET AND THE INHERITED GRIDS FOR TEMPERATURES
TODAY THROUGH WEDNESDAY. DID ADD IN A TOUCH OF TERRAIN ENHANCEMENT IN
THE WESTERN PARTS OF THE CUMBERLAND VALLEY TONIGHT...BUT OTHERWISE
THE LOWS SHOULD BE RATHER UNIFORM. AS FOR POPS...FAVORED THE WETTER
MET NUMBERS THROUGH THE FORECAST.

.LONG TERM...(WEDNESDAY NIGHT THROUGH MONDAY)
ISSUED AT 330 AM EDT TUE MAY 22 2012

MODELS REMAIN IN GOOD AGREEMENT WITH THE LOCAL WEATHER THROUGH THE
UPCOMING WEEKEND BUT BEGIN TO SHOW SOME SIGNIFICANT DIFFERENCES BY
SATURDAY WITH A DEVELOPING SYSTEM UPSTREAM THAT WOULD IMPACT ERN KY
TOWARDS THE END OF THE PERIOD. AS SUCH...HAVE FOLLOWED A GENERAL
BLEND OF THE 22/00Z GUIDANCE THROUGH THE WEEKEND BEFORE GIVING MORE
WEIGHT TO THE ECMWF SOLUTION WHICH HAS THE SUPPORT OF THE GEM AND
HPC AS WELL.

FOCUS THROUGH THURSDAY REMAINS CENTERED AROUND POPS ASSOCIATED WITH
A SLOWLY DEPARTING UPPER LEVEL LOW. FCST SOUNDINGS ARE STILL HINTING
AT ANOMALOUS PWATS WITH QUITE A BIT OF INSTABILITY LINGERING OVER
THE AREA WEDNESDAY NIGHT AND...WITH ANTECEDENT CONDITIONS EXPECTED
TO BE FAIRLY WET...WILL STILL HAVE TO WATCH FOR POTENTIAL HYDRO
ISSUES HEADING INTO THURSDAY. GUIDANCE IS TRENDING A BIT QUICKER
WITH THE DEPARTURE OF THE BETTER FORCING AND HAVE TRENDED POPS DOWN
A TAD ON THURSDAY...KEEPING SLIGHT CHANCES OVER FAR ERN KY THROUGH
THE AFTERNOON. BY THURSDAY NIGHT...A STRONG GRADIENT LOOKS TO SET UP
BETWEEN A DEEP SFC TROF OVER THE PLAINS AND HIGH PRESSURE ALONG THE
ERN SEABOARD TRYING TO NOSE ITS WAY OVER THE APPALACHIAN SPINE AND
INTO THE REGION. THIS WILL COMMENCE A STEADY SOUTHERLY FLOW THROUGH
THE LOWER LEVELS AS A STOUT UPPER LEVEL RIDGE BEGINS BUILDING OUT OF
THE DEEP SOUTH AND INTO THE OHIO VALLEY. THE END RESULT CONTINUES TO
POINT TOWARDS TEMPS CLIMBING FROM THE LOWER 80S ON THURSDAY...INTO
THE UPPER 80S AND LOW 90S BY SATURDAY...CONTINUING THROUGH SUNDAY
AND POSSIBLY LINGERING INTO MONDAY AS WELL. LITTLE TO NO CHANCE FOR
RAIN STILL ADVERTISED THROUGHOUT THE 00Z SUITE UNTIL SUNDAY
AFTERNOON WHEN THE MODELS BEGIN TO DEVELOP SOME SCATTERED CONVECTION
AROUND THE OHIO AND TENNESSEE VALLEYS...BUT CURRENT THINKING IS THAT
RIDGE ALOFT ALONG WITH A LACK OF APPRECIABLE TRIGGERS WILL KEEP
CONVECTION AT BAY THROUGH SUNDAY NIGHT AND INTO THE DAY ON MONDAY.

TOWARDS THE END OF THE PERIOD...MODELS INDICATE THE RIDGE BEGINNING
TO FLATTEN IN RESPONSE TO ANOTHER UPPER LOW EJECTING OUT OF THE
ROCKIES. CONFIDENCE SURROUNDING THE TIMING AND TRACK OF THE SFC
REFLECTION REMAIN IN DOUBT...AND HAVE SHIED AWAY FROM THE LIKELY POP
SCENARIO OFFERED BY THE GUIDANCE WHICH SEEMS TO KEEP THE ASSOCIATED
COLD FRONT FAR ENOUGH TO THE NORTH THROUGH MONDAY NIGHT TO KEEP THE
THREAT OF PRECIP OUT OF THE FCST UNTIL THE END OF THE PERIOD FOR
NOW.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z TUESDAY NIGHT)
ISSUED AT 220 AM EDT TUE MAY 22 2012

ISOLATED TO SCATTERED SHOWERS AND STRAY THUNDERSTORMS WILL CONTINUE
TO AFFECT THE FORECAST AREA THROUGH THE LATE NIGHT HOURS. THESE WILL
LIKELY NOT AFFECT ANY TAF SITES DIRECTLY...THOUGH. HOWEVER...THERE
IS PLENTY OF MOISTURE NOW IN PLACE AND THAT WILL BE ENOUGH FOR
VARIABLE VISIBILITY AND CIGS DUE TO FOG AND LOW STRATUS THROUGH DAWN.
DID BACK OFF ON THE DENSE FOG A TAD EXPECTING LOW AND MID LEVEL
CLOUDS TO KEEP ANY EXTRA RADIATIVE COOLING AT BAY. FOLLOWING A
RECOVERY IN BOTH VIS AND CIG LEVELS DURING THE MORNING...EXPECT
SCATTERED TO NUMEROUS POCKETS OF SHOWER AND THUNDERSTORM ACTIVITY TO
DEVELOP AGAIN THROUGH THE AREA. THESE WILL BE LARGELY MESOSCALE
DRIVEN SO HAVE BROAD BRUSHED THE AVIATION GRIDS AND TAFS. OUTSIDE OF
THE VICINITY OF ANY THUNDERSTORMS...WINDS WILL BE LIGHT AND VARIABLE
THROUGH THE TAF PERIOD.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH FROM NOON EDT TODAY THROUGH THIS EVENING FOR
KYZ086>088-107-109-110-112>120.
&&

SHORT TERM...GREIF
LONG TERM....MB
AVIATION...GREIF
Hazardous weather outlook, May 21, 7:50 PM EDT, 8 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
750 PM EDT MON MAY 21 2012

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-230300-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
750 PM EDT MON MAY 21 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

THUNDERSTORMS ARE POSSIBLE TONIGHT. LOCALIZED FLASH FLOODING IS
POSSIBLE DUE TO HEAVY RAINFALL.

LOCALLY DENSE FOG WILL DEVELOP TOWARDS DAWN TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THUNDERSTORMS ARE POSSIBLE TUESDAY THROUGH WEDNESDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

AR/SHALLENBERGER

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 21, 9:10 PM EDTAreal Flood AdvisoryJKLRockcastle87 min
May 22, 3:02 PM EDTAreal Flood AdvisoryJKLLaurel118 min
May 22, 3:18 PM EDTAreal Flood AdvisoryJKLPulaski, Wayne2 hr
May 22, 3:27 PM EDTAreal Flood AdvisoryJKLLaurel100 min

Nearby

Flash Flood Watches in Kentucky, 2012Every flash flood watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.